MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569660
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's exact age was not reported; however, the patient was reported to be over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on february 11, 2022 that a wallstent biliary rx uncovered stent was to be implanted to treat a 10mm malignant obstruction in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6), 2022.Reportedly, the patient's anatomy was tortuous.During the procedure, there was difficulty advancing the delivery system through the stenosis.The stenosis was dilated and another attempt to cross the stenosis was made but was unsuccessful.The procedure was not completed due to device availability.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: the patient's exact age was not reported; however, the patient was reported to be over the age of 18.Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: a wallstent biliary rx uncovered stent and delivery system were received for analysis.The stent was received undeployed.During visual inspection, the handle and the delivery system were inspected and no damages were found.The outer diameter of the tube was measured and found to be within specification.No issues with the stent and delivery system were noted.The reported event of delivery system difficult to cross lesion could not be not confirmed as this occurred during the procedure and could not be functionally/visually verified.The stent was returned undeployed and no damages were noted to the device during inspection.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu) / product label.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2022 that a wallstent biliary rx uncovered stent was to be implanted to treat a 10mm malignant obstruction in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6), 2022.Reportedly, the patient's anatomy was tortuous.During the procedure, there was difficulty advancing the delivery system through the stenosis.The stenosis was dilated and another attempt to cross the stenosis was made but was unsuccessful.The procedure was not completed due to device availability.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13660182
Report Number3005099803-2022-01152
Device Sequence Number1905900
Product Code FGE
UDI-Device Identifier08714729296867
UDI-Public08714729296867
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K012752
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2022
Device Model NumberM00569660
Device Catalogue Number6966
Device Lot Number0025875262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown